MAUDE Adverse Event Report: OSCOR INC. DESTINO STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DS127122
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported the device was intact but the dilator was visibly shorter than the catheter shaft.Several trials were made on desk but the device resulted unusable.
 
Additional Manufacturer Narrative
H11: corrected data - h5 labeled for single use: yes.The device was used in treatment.Returned device analysis revealed the dilator was too short for the sheath.The dilator was fully inserted into the sheath and the dilator tip did not exit the distal tip of the sheath.It was confirmed that the sheath and dilator were both 12 french.The sheath measured correctly at 71cm, but the dilator measured incorrectly at 90.4cm.Although it cannot be confirmed, it is most probable that one of the 91cm dilators was inadvertently packaged with the 95cm lot and therefore was packaged with the incorrect sized sheath.The reason for return was confirmed.This issue is identified to be isolated and is the first occurrence known from the past 2 years.Both qa and manufacturing personnel were retrained to the area clearance procedure as well as their respective procedures that would prevent recurrence of this issue.Per procedure (area clearance): 4.1 area clearance must be performed before each new batch/lot of product to be processed and at the beginning of each shift.4.2.1 verify that the area is free of any materials that will not be used for the specific process.Including but not limited to all tables, bins, machines, tools, carts and/or others areas that could have remaining materials.Per manufacturing procedure (destino steerable guiding sheath and dilator packaging): 6.1 clear the packaging area from the items not used in the packaging process.Work on one model length and curve of a product at a time.6.2 prepare: product, bill of materials, work order, labels, destino packaging trays, the destino holding straps 1 & 2 and the tyvek pouches.Check the quantity of product to be packaged against work order.Verify the contents to be packaged match the bom.Verify quantity against the work order/traveler.Verify lot and model number on the inner tray label.6.6 match each dilator with each sheath by inserting dilator into distal end of sheath, up to the 3cm mark on the dilator, making sure to not puncture the seal.Verify there should be minimal gap between shaft and dilator at distal end.Then pack the matched dilator with that particular sheath.Wipe down the sheath and dilator with a clean dry polywipe.Per qa procedure (destino steerable guiding sheath packaging inspection): 6.1 inspect product one work order at a time to prevent mix-ups.6.2 proofread information on work order/traveler for completeness and accuracy.Verify the model number on the work order against the manufacturing codes.6.4 verify the contents of the package are matching with bom.Per instructions for use (ifu) destino steerable guiding sheath: 1.Select appropriate size of the sheath for the device to be delivered.2.Place a guidewire according to its own supplied instructions for use.3.Place dilator inside the sheath and lock both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.Personal awareness training has been conducted to prevent the recurrence of this issue.Based on the investigation, a capa is not required.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Corrected data from follow-up 1: section g7 was inadvertently listed as an update, however, is was section g6.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key10484751
Report Number1035166-2020-00054
Device Sequence Number13764590
Product Code DYB
UDI-Device Identifier00885672000462
UDI-Public00885672000462
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberDS127122
Device Catalogue NumberDS127122
Device Lot NumberC8-18006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer12/21/2020
01/22/2021
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date01/19/2021
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1